Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 204, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Sep 20, 2000, 7:14 PM EDT for Hamilton County, Sequatchie County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2000, 7:14 PM EDT (23:14 UTC)
- Expired
- Sep 20, 2000, 7:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Hamilton County, TN, Sequatchie County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 202316 SVRMRX TNC065-153-202345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 714 PM EDT WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HAMILTON COUNTY IN EASTERN TENNESSEE SEQUATCHIE COUNTY IN EASTERN TENNESSEE * UNTIL 745 PM EDT(645 PM CDT) * AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF DUNLAP...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SODDY-DAISY AROUND 725 PM EDT SALE CREEK AROUND 730 PM EDT BIRCHWOOD AROUND 745 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WAHICH MAY CAUSE LOCALIZED FLOODING. SEEK A STURDY SHELTER IMMEDIATELY! $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 6:45 PM EDT, 29 minutes earlier.
Area forecast discussion, Sep 20, 6:45 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 645 PM EDT WED SEP 20 2000 SHOWERS AND THUNDERSTORMS AFFECTING PLATEAU AND SOUTHERN COUNTIES... MOVING NORTHEAST. JUST SENT EARLY5 UPDATE TO REMOVE MENTION OF EVENING LIGHT SHOWERS AND DROP AFTER MIDNIGHT TIMING ON SHOWERS AND THUNDERSTORMS. .MRX... NC...NONE. TN...NONE. VA...NONE. LDW
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.